Jump to content

yogini

Volunteer
  • Content Count

    3,052
  • Joined

  • Last visited

Everything posted by yogini

  1. POTS symptoms wax and wane. You will not have them all the time. Many of us feel better during the day. I would encourage you to measure your HR and BP when you feel your worst symptoms. You should be able to buy an ECG accurate watch. I think there is a good chance your HR is higher when this is happening and, if so, that will be good evidence to confirm your POTS.
  2. Brain fog is a common symptom of POTS. I am not sure whether it is also a side effect of the meds, but you should be able to google the side effects.
  3. It is normal to be scared when you first get POTS. You are very lucky that you got diagnosed quickly. It is very important to monitor your HR and BP and write it down when you first get POTS. But don't obsess. I would not worry at al about the numbers or fluctuations in BP that you describe. BP is supposed to increase for healthy people from lying to sitting to standing. 90/60-120/80. Your numbers are right there. Rhey seem normal. An HR of 160 or even 120 obviously is related to the POTS. Personally I found that trying too many medicines at once created chaos. It was much bette
  4. A lot of other people have posted about symptoms like this on the forum, so isn't uncommon. My doctor told me dysautonomia patients often feel irregular and forceful beats and since my heart checkup and tests like ECG and EKG have always comes back clean to date, he isn't worried for me. You should ask your cardiologist where there is any concern in your case.
  5. A normal, healthy person who follows the recommended water and salt intake will stay hydrated. For POTS we aren't normal, and there could be many reasons why you aren't staying hydrated. You should ask your doctor why he thinks you are dehydrated if you are drinking so much water and whether there are any follow up tests (like diabetes insipidus) you could have to determine the cause. You might want to do some searches on the forum as there is a lot of good info on dehydration and how to stay hydrated. If you have a test where you came back dehydrated I am not sure that a pacemaker wou
  6. What do you mean by an "adrenaline surge"? What symptoms do you have?
  7. It sounds like your regimen is at least somewhat helping with your POTS symptoms since you are feeling better. That is good news. Headaches are a symptom of dysautonmia but it is interesting to me that you say you have headaches on the meds. Florinef can also cause headaches (very common), and so can midodrine, so can high blood pressure. So you have headaches while on the meds, your HR is going a little lower and your BP is sometimes higher - over 120/80. It is probably important to keep monitoring your BP. I wonder, for example, if your headaches happen when you have higher BP
  8. Midodrine and floirnef affect blood pressure. What was your BP before you started taking them and what is it now? IF you BP increases, it often causes the heart rate to be lowered. So I think the first and most important thing is to make sure your BP is in the normal range. And my other questions would be how are you feeling on these meds? Did your symptoms get better? And what was your HR before you started taking them? I would talk to your doctor before changing any doses.
  9. If I got dehydrated I would be in the hospital. No way I would risk getting the flu. I've gotten it every year since 2004 when I first got POTS, without problem. When I was sickest I got a little dizzy after the shot but now I don't even notice. This has come up a lot on the forum before, so you can search old discussions
  10. My first doctor suggested it when I was first diagnosed with POTS and at that time I was reluctant to try an SSRI. I switched doctors and I suggested it to the second doctor.
  11. You might be able to find a POTS specialist in Northern NJ. That might be easier than finding a PCP knowledgable about POTS. I haven't heard of too many PCPs that know about POTS.
  12. I think many people are able to work in some form. It is scary, but you don't know if you can until you try. Also if you are busy you often push through an don't notice your POTS symptoms. Before POTS, I had migraines and cramps, and all kinds of things. You find a way to cope. And being active actually can improve your symptoms over the long run. Like, you might be tired for the first week or month of work and then it gets easier. It is a way to work up to more activities. There are ways to make it easier - part time, desk job, telecommuting. Find something that works for you.
  13. There are some meds which help multiple symptoms. For example when I was on Paxil all my symptoms improved. I suggested things to my doctor the way vepa did and found multiple doctors who were receptive to that approach.
  14. Symptoms are up and down. You won't have the 30 ppm increase every day. And many people with dysautonomia have EDS. Start keeping a log of your resting and standing HRs at various times in the day and you'll have a better sense.
  15. Have you seen a doctor listed on the DINET page? The treatment is really individual, based on your symptoms and test results and someone who has lots of experience in treating dysautonomia can best help guide you. And yes, Recpie is right, a lot of the burden is unfortunately on the patient. My treatment moved forward because my family and I researched a lot, tried different doctors, insisted on trying different medications, etc.
  16. Chlorine - in the limited amounts that it is included in drinking water - 4 parts per million - and the disinfectants that dentists use are all extensively studied and found to be safe for almost everyone. You might have an allergy or sensitivity, so that is a separate issue. Although I am not sensitive as you my dentist has been really great about making adjustments so as not to trigger my POTS - even though he doesn't really understand POTS, he listens to me and addresses my concerns. If your dentist isn't listening, maybe it makes sense to find someone else.
  17. I think most people have negative reactions to anesthesia - but you never know. Any drug can certainly have any type of reaction with us!
  18. I wouldn't assume that the doctor has a bad motive. Of course you wouldn't want to be on florinef unless you need it. But it sounds like it was working for you. You're right that most doctors don't experience treating dysautonomia and they wind up leading us in the wrong direction. Maybe you can find someone else in your area - there is a DINET list of doctors.
  19. If your migraines are caused by dysautonomia, treating the dysautonomia can help with the migraines. For example, if you have low blood pressure and find a way to increase your blood pressure, you may have fewer migraines.
  20. You can google more about the various causes of POTS and ask your doctor, but usually it would not be from a medicine. Especially if you got the POTS 6 years after taking the medicine...
  21. I did't have to quit, but after plugging along for a while I decided to take some time off. I was able to go back to work full time. You should look into your legal rights - employers are generally required to try to accommodate you, within reason.
  22. I would ask the doctor why he asked you to wean off or make a change. Most people have to reduce because their BP is too high. If you are feeling worse off the med, maybe it was working for you. It is often hard to find a med that works for dysautonomia, so I would be hesitant to change anything
  23. Low blood volume actually has high blood pressure as a symptom. That is just one example of where a doctor might tell someone to increase their salt even though they have high BP. It is really individual though so you need to confirm with your doctor.
  24. I didn't drink for along time after getting POTS but I can handle it now. I can't handle coffee - it is too much caffeine for me. Everyone is different.
  25. I would look into whether you have hyperandrenergic POTS. You can do some searches you will find that there are special treatments for this. You should check with your doctors some doctors say to avoid salt with high BP, others say to take it anyway. Which medicine were you taking for high BP? Beta blockers reduce BP and HR, so I think that would be a good medicine to ask about if you have both of those symptoms
×
×
  • Create New...